Hail, Garden
- When
- August 1, 6:22 PM MST
- Where
- Garden County, 11 mi SW of Oshkosh
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.300, -102.483
7 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 1, 1:00 PM MST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT FRI AUG 1 2003 ...FORECAST CONCERN...SUN-MON RAIN CHANCE AND TEMPS... PESKY AREA OF MID LEVEL FRONTOGENESIS AND STEEP LAPSE RATES IS SLOWLY MOVING SE. AN ISOLATED TSRA IS POSSIBLE SOUTHEAST THIS EVENING. NEXT FCST CONCERN IS SUN-MONDAY WITH RICH MOISTURE FLOWING NORTH FROM TEXAS AND NORTHEAST FROM THE SW U.S.. OBVIOUS TROPICAL INVASION IS UNDERWAY AS THE DOG DAYS OF SUMMER BEGIN. ETA PROGS PWS NEAR 1.40 INCHES WITH MID LEVEL MOISTURE COMBINING TO PRODUCE K INDEX OF 40 TO 47. VERY GOOD THETA E RIDGE SETS UP. IF STORMS CAN FIRE SUNDAY ACROSS THE HIGH PLAINS SUNDAY...SIGNIFICANT RAIN COULD DEVELOP. MODELS ARE QUIET HOWEVER AND FCST IS THAT THE ATM WILL NOT HANDLE THIS MOISTURE ADVECTION BUT BURST INTO A BATCH OF LATE AFTN/LATE EVENING CONVECTION. MONDAY...GOOD SHORT WAVE MOVES THROUGH THE FLATTENING RIDGE. CONVECTION MORE CERTAIN. REST OF FCST IS TEMPS...MRF SHOWS AN IMPRESSIVE HEAT WAVE SETTING UP AFTER MONDAY. 500 HEIGHTS RISE TO 599 DM. .LBF...NONE. CDC
NEZ004>010-022>029-035>038-056>059-069>071-094-021030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS PORTIONS OF THE EASTERN NEBRASKA PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA THROUGH THE EVENING HOURS. THE AREA OF GREATEST CONCERN WILL BE SOUTH OF HIGHWAY 2...ALONG AND WEST OF HIGHWAY 61. STRONG TO SEVERE STORMS MOVING EAST OUT OF THE HIGH PLAINS OF COLORADO AND THE WESTERN NEBRASKA PANHANDLE WILL ENCOUNTER STRONG INSTABILITY OVER THE RISK AREA AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 58 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT SUNDAY INTO MONDAY. THE RIDGE RESPONSIBLE FOR DRY CONDITIONS ON SATURDAY AND SUNDAY...WILL BEGIN TO BREAK DOWN ACROSS THE CENTRAL ROCKIES LATE SUNDAY. WITH A MORE WESTERLY COMPONENT TO THE MID LEVEL WIND...CONVECTION ACROSS THE CENTRAL ROCKIES WILL BE ABLE TO REACH WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT ON SUNDAY AND MONDAY. BY MONDAY...MORE FAVORABLE CONDITIONS AT THE SURFACE...AS WELL AS ALOFT...WILL DEVELOP. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA...MAINLY SHERIDAN AND WESTERN CHERRY COUNTY. FOR THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. 13
The North Platte radar (KLNX), 175 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Four inch diameter tree limbs down.
Hail poked holes in vinyl siding on homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379266, 5379267, 5379268, 5379269, 5379270, 5379271, 5379272, 5379273, 5379274.